MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number PR20XT
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Abdominal Pain (1685); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: was patient re-admitted after being discharged, without any complaints, on november 26th? correct, patient was discharged in the morning on 26-nov and later that day, in the evening re-admitted because of pain complaints.Then the next day discharged again after pain was under control with pain medication.To know what the reasons are that this event could possibly be related to the study device and is this further investigated? has there been a device issue? no, but the definition of this is not entirely clear to me (i can't see it in ecrf either).There was no failure of the device, but complication is of course very possible related to the application of the ablation (in accordance with all regulations and normal procedures).Not with the device itself.Can you provide a summary of this event for the medical team for review? nov 25 percutaneous mwa at 2x hcc segment 8 and segment 2.First lesion (seg.8) two ablations 10 min 65w and additional 5 min 65w with 2x pr20xt.Second lesion (seg.2) in close relation to the stomach for which co2 was introduced prior to initiation of ablation to deviate the stomach.With good result, ablation starts, 2 needles 10 min 65w and additional 1 needle 10 min 65w.No complications on post-ablation ct.Pt.Recovers well in the ward and can go home the next day in the morning.In the course of that evening she has pain in the upper abdomen and returns to the emergency room.After analysis, a ct abdomen is made which shows no indications of bleeding or perforation (after the procedure some air is still present in the abdominal cavity due to co2 dissection).The pain may be related to ablation close to diaphragm (lesion seg.8) or related to co2 in the abdominal cavity.Mrs.Is admitted for observation.After starting oxycodone, pain is acceptable and mrs.Back home the next morning.Not enough data provided to perform a call home investigation.No device will be returned to neuwave for further investigation.The root cause is unknown.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during an ablation procedure during a clinical trial the patient experienced abdominal pain.It required additional hospitalization, drug therapy, diagnostic imaging, and observation.There is a possible relationship to the study device.The patient has recovered.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/21/2021 upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.

Brand Name
NEUWAVE PR XT PROBE 20CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kara ditty-bovard
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key13042452
Report Number3008769756-2021-00100
Device Sequence Number14804876
Product Code NEY
UDI-Device Identifier00853719006425
UDI-Public00853719006425
Combination Product (Y/N)N
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPR20XT
Device Catalogue NumberPR20XT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale